MAUDE Adverse Event Report: ORTHALIGN, INC LANTERN SURGICAL ASSISTANT; SURGICAL NAVIGATION SYSTEM

ORTHALIGN, INC LANTERN SURGICAL ASSISTANT; SURGICAL NAVIGATION SYSTEM
Model Number KA406000-02
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/04/2024
Type of Reportable Event Malfunction
Event or Problem Description
The values shown by the navigation unit do not match the actual values measured.The extension gap was confirmed by inserting a spacer block 10 mm (actual measurement 19 mm), and the gap was measured in extension and flexion with the lantern.The extension gap value (center value 7mm) and flexion gap value (center value 18mm) were indicated.The operation was completed with conventional instruments.
 
Additional Manufacturer Narrative
At this time the device is expected to be returned to orthalign for evaluation, but has not yet been received.Once received, the device will be evaluated by an orthalign engineer to attempt to confirm the complaint and determine a root cause.Upon completion of the investigation a follow up report will be filed detailing the conclusions.Orthalign will continue to monitor this type of event and at this time no further action is required.
 
Additional Manufacturer Narrative
The lantern navigation unit was returned for investigation, along with the lantern reference sensor, balance tibial paddle, balance femoral paddle, and torque driver.The navigation logs were downloaded and the reported numbers of 7mm extension and 18mm flexion were confirmed.The returned parts were tested individually and as a system.They passed all testing, including accuracy testing.The complaint is not confirmed and there is no indication that the returned devices contributed to system inaccuracy.The root cause was also unable to be determined.A possible root cause is the user misinterpreted the summary angles displayed.

Brand Name
LANTERN SURGICAL ASSISTANT
Common Device Name
SURGICAL NAVIGATION SYSTEM
Manufacturer (Section D)
ORTHALIGN, INC
153 technology
irvine CA 92618
Manufacturer (Section G)
ORTHALIGN, INC
153 technology
irvine CA 92618
Manufacturer Contact
karyl haskell
153 technology
irvine, CA 92618
MDR Report Key21021578
Report Number3007521480-2024-00022
Device Sequence Number9738884
Product Code OLO
UDI-Device Identifier00810832031963
UDI-Public00810832031963
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K200892
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberKA406000-02
Device Catalogue NumberKA406000-02
Device Lot Number2402047LS
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/08/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/26/2024
Supplement Report FDA Received Date03/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/08/2024
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown